Ask a doctor

Restylane 14 months ago and cheeks still appear to have a blue tone even after all this time

Is there anything I can do about this; or should I just hope the bluish tint will gracefully leave?

Doctor Answers (3)

Restylane and Bluish Hue

+2
The bluish hue that you are describing is caused by the Tyndall effect and injecting Restylane too close to the skin surface.  If it is still blue after all of this time I suggest you return to your treating physician to have hyaluronidase injected to dissolve the remaining filler.


New York Dermatologist
5.0 out of 5 stars 27 reviews

Don't let the blue make you blue.

+2
The Restylane has been injected too close to the surface of the skin. It gives a bluish hue because of the Tyndall effect ( how the light reflects off the product). It can easily be corrected, either by a little nick in the skin and the product milked out with a Q tip, or a small amount of hyaluronidase will dissolve it. One of the nice things about Restylane is it is reversible.

Mary P. Lupo, MD
New Orleans Dermatologist
5.0 out of 5 stars 9 reviews

Blue tone after Restylane

+2
Restylane in the cheeks can last longer because the area doesn't move as much as the lips or NLF lines. Although it happens more with Juvederm than with Restylane, injections into the superficial layers can cause a bluish effect known as the Tyndall effect. Since you still have some there you could have a small amount of hyaluronidase injected to remove any left over Restylane, or you could wait for your body to dissolve it on its own in the coming months.

"This answer has been solicited without seeing this patient and cannot be held as true medical advice, but only opinion. Seek in-person treatment with a trained medical professional for appropriate care."

F. Victor Rueckl, MD
Las Vegas Dermatologist
4.5 out of 5 stars 8 reviews

You might also like...

These answers are for educational purposes and should not be relied upon as a substitute for medical advice you may receive from your physician. If you have a medical emergency, please call 911. These answers do not constitute or initiate a patient/doctor relationship.